Hi.......last year I was diagnosed w/ Hep C, I am a Stage 2 @ this point in time. I also have battled manic depression & bi-polar disorder for years now. My current medication for the latter is the most relief I've ever had so far, but I also understand that the Hep C meds. can causes severe depression as well. They tell me I'd need to take meds. for the C for about a year & with everything going on in my world, I just don't know if I could handle it!! Anyone with any insight perhaps?? Anything you can tell me re: this :"combination" of illness would be greatly appreciated!! Thank you.........
they used to say bipolar people weren't candidates for treatment but now ive seen that it is doable. you may just have to be monitored more closely and use meds to keep you level. do you use lithium now? let us know how it goes for you. lots of love to you.
Lithium doesn't do a thing 4 me......I've been on everything under the sun just about! Here's my daily " cocktail" right now :
Prozac 40 mg...........twice daily
Trileptal 600 mg........twice daily
Lexapro 20 mg.
Restoril 30 mg./ nite......sleep disorder
Depakote 500mg.......as needed 4 migranes, usually about twice a day
Seroquel 25mg. for anxiety attacks
**Also take meds. 4 blood pressure/ angina & GERD
It's a double-edged sword, not good 4 the liver to have to process so much stuff, but I'm not a very pleasant human otherwise......Catch 22's surround me it seems........
And thanx sooooo very much 4 ur well wishes!!! Blessings' 2 u all as well.......
Hi just want to tell you a guy I talk to at the clinic where I go to see my Dr & Hep-c team he was telling me about his Bi-Polar dis-order & that his medication is keeping him stable, he's on Lithium & has to go 12 months too ... hes at least 3/4 done ... just make sure you are honest with ya doctor & his team this treatment is a 100% do-able ... Good Luck & always keep the "Goal" in the front of your mind ... <b>Steve</b>
Thanx 4 the thoughts.......I learned a LONG time ago that u gotta be totally honest w/ urdelf AND ur doctors or they really can't do much 4 u........
Not 2 be a "buzz kill", but lithium in my eyes is like drinking Odouls to an alcoholic........U know what though, I really can't trust what my mind thinks most of the time!!
I don't understand the depakote for migrains? Isn't the depakote your mood stabilizer? 1000mg per day right? You are already on anti-depressants so evidently AD don't trigger mania for you. Seems like you could do treatment and adjust the AD as needed. I agree with whoever wrote about being honest with the docs, especially the psych doc. They are the experts!
I'd never heard be4 about the usage of Depakote as migrane treatment either, but apparently it's fairly common!? I had tried it in the past for anti-depression & it didn't work 4 me, but SO FAR........it's been the best relief from migranes I've been given?? Go figure.........All the reg. migrane "supported" candidate meds. just flat out didn't work 4 me. My body chemistry is just a mess I suppose!!! lol.......I really appreciate all ur insights my friends!!
hello, i stumbled upon this site because im up at 12:30am and i cant get to sleep because im fairly manic at the moment. i found this site becauses i was looking for info about tardive dyskinesia which i bellieve i am experiencing due to my seroquel that i use to combat hallucinations because im bi polar. i noticed that depakote was being used by someone for migraines which my doc had told me. it was, if i remember correctly, originally used for epeleptic seizures because it slows down the chemical storm in the brain during a seizure. but back to the seroquel, i noticed that someone listed that they take at least 200mg a day and i have recently moved up to 300mg a day and i am experiencing rapid jerking movements of my torso, arms and knees which i looked up and came up with one possible side effect of seroquel which is tardive dyskinesia. does anyone know or have experience with this? any help would be much appreciated. thanks a bunch and good luck to you all.
WELL MY DOC FOR OVER 6 MONTHS TRING TO FIND THE BEST DOSAGES FOR ME I AM BI POLAR /SOCIAL DISORDER /PANIC DISORDER/ANGER MANAGEMENT/ RAPID CYCLE/ AND A FEW THINGS
AND HERE IS MY COCKTAIL IN 6 MONTHS
1500 DEPAKOTE THEY HAVE CHANGED THIS 3 TIMES
4. KLOPIN CHANGE THIS 3 TIMES
4 DOSAGES OF EFFOX 37.5 CHANGED THI MED 4 TIMES
MY SLEEPER IS ZYPREXA 10 MG CHANGED THIS 3 TIMES
UISED TO BE ON TRADOZONE 100 150 MG DIDNT DO ANYTHING FOR ME
SEROQUEL MAKES ME VIOLENT
PROZAC CANT TOUCH ME AT ALL
RIGHT NOW I AM ON A MANIC HIGH BEEN ABOUT A MONTH IF NOT LONGER
I GO IN WEEKLY TO MY DOC MY BLOOD PRESSURE IS HIGH GAINING ABOUT 3-6 POUNDS PER WEEK
BASICALLY UNTILL WE FIND THE RIGHT DOSAGES I AM IN THIS STATE
I was on the Hep C protocol for 46 weeks. I stopped 2 weeks early due to the side affects. Yes you read right. The longer I was in treatment the more side affects. I have been dx with bipolor/depression. I have found that the depression has been the worse. Yes I am on meds and I have set up appt with my counselor. I have also e-mailed my pyschriatrist. I hope other people do not get discouraged when treatment side effects do not decrease. I also cal peggasy information line and found out that it can take up to 6 months after stopping treament for your system to clear. So... even if treatment is completed dont set yourself up by expecting immediate changes. Good luck everyone.
It is definitely doable. If you have lived many years with biopolar illness you already have a lot of experience dealing with a very difficult and life changing illness. Congratulations you are already a winner.
I would suggest you work with your psychiatrist BEFORE treatment to plan what you will both do if you should become depressed during treatment. I have suffered with major depression for many years ago and was worried about this happening also. I had a good psychiatrist while on treatment who monitored me and worked with me through the ups and downs of tx. I never become depressed during treatment even though I had many many other side effects from the meds. Just do your homework. So all you can to plan to manage your mood disorder if it should happen. "Hope for the best, Plan for the worst."
You are at stage 2 of liver disease. Do you know that Depakote causes liver damage??? That persons with liver disease should NOT take Depakote? It will cause your liver disease to progress more quickly then it normally would! See details below from Abbott-
I would also check out the other meds you are taking also. Liver impact is always listed on the package inserts.
"Some people have experienced serious liver problems while taking valproic acid. Your doctor should check your liver function before you start this medication and at frequent intervals thereafter. You will also be monitored for symptoms that lead to liver toxicity. Before taking this medication, tell your doctor if you have liver disease. Depakote or Depakote ER should not be taken if you have liver disease. Notify your doctor immediately if you develop malaise (illness), weakness, tiredness, facial swelling, loss of appetite or vomiting.
Be sure to read the Patient Information section, which appears as the last section of the full Prescribing Information.
Some people taking Depakote or Depakote ER may experience low blood platelet counts. "
Also please be aware that some of these drugs may interact with the side effects of the tx meds. Meaning tx meds often will cause low platelets, low WBC, low RBC and the meds you are now taking may make these side effects more extreme. I.E. Depakote and low platelets. Seroquel and low white blood cell (WBC).
As you mentioned about depression…You don’t want to have to stop treatment because of side effects from the treatment meds. There may be side effects from the interaction of your current meds with the interferon and riba too that may affect your ability to successfully complete treatment. Having a good psychiatrist that has worked with HCV patients can be vital for successful treatment.
Good luck with you treatment!!!
You can do it!
My son was taking seroquel and had developed bad movements and had to be hospitalized for them. They slowly winged him off of it and the movements went away. I believe you need to do the same. That will be the only way the movements will go away otherwise they will just get worse.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.